Metformin ..I dread each time I take it.

By LadyLouAnn Latest Reply 2013-12-10 10:51:53 -0600
Started 2013-12-09 21:41:40 -0600

Metformin has become my Russian Roulette med. because I don't know what is going to happen when I take it. Sometimes I get stomach cramps, gas and diarrhea. Other times just a little gas and other times nothing. I actually dread taking it because of the gas, cramps and diarrhea. Is there another drug that is like Metformin but doesn't cause the side effects. I'm also on Repaglinide and an Ace inhibitor. but it's Metformin I dread. I have forgotten to take it and almost felt relief because I realized I wouldn't be playing Russian roulette with my stomach. Any one else feel the same way?

5 replies

DulaxTrainer 2013-12-10 10:51:53 -0600 Report

I was finally taken off of Met Forman, as my doctor said it can be really hard on the kidneys for a long period of time. With me having only one kidney, the doctor said the outcome is not worth the risk.

DrGala 2013-12-10 00:39:07 -0600 Report

Sorry you are suffering. Sadly, about half of the people taking Metformin have GI issues to the extent they need to be prescribed a counter medication or change prescriptions completely. So, you are clearly not alone. All medications have side effects and the best steps are working toward an anti-inflammatory diet so your pancreas can rebuild and ideally getting off your meds permanently. Best of luck~

dagger1234 2013-12-10 00:15:22 -0600 Report

Yeah. Same for me. It's been about 2 weeks now that I've been taking it. I have been having some crazy stomach growling/boiling sounds going on and been very gassy. Now I just wished if would help me poop sometimes because I never do lol.

Brandijean21 2013-12-09 23:50:30 -0600 Report

When i was first diagnosed with type 2 i took Metformin. I hated it. I had all the side effects you are experiencing. But once i got used to it the side effects went away. I do agree that if you eat half your meal then take the pill then eat the rest of your meal it helps. Best of luck! :)

Just Joyce
Just Joyce 2013-12-09 21:43:50 -0600 Report

Do not take metformin on an empty stomach. Eat half your meal, take the pill then eat the other half of the meal. Cleared up all of my problems once I started doing that.